Alert archive / Kansas / Snow Advisories in 2008
Snow Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this snow advisory at Jan 31, 2008, 4:00 AM CST for 9 counties in Kansas. It took effect at Jan 31, 2008, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 4:00 AM CST (10:00 UTC)
- In effect from
- Jan 31, 2008, 6:00 AM CST
- Expired
- Jan 31, 2008, 3:27 PM CST
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS, Lyon County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 61 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 311000 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 400 AM CST THU JAN 31 2008 .AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DEVELOP ACROSS OK AND TX. AS IT DOES...A BAND OF SNOW IS EXPECTED TO FORM FROM EMPORIA TO TOPEKA AND SPREAD EAST DURING THE LATE MORNING AND EARLY AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE SOUTHEAST OF THE KANSAS TURNPIKE...WITH AROUND 2 INCHES JUST TO THE NORTHWEST OF THE TURNPIKE. KSZ054-311800- /O.CAN.KTOP.WS.W.0001.000000T0000Z-080201T0000Z/ /O.NEW.KTOP.SN.Y.0002.080131T1200Z-080201T0000Z/ LYON- INCLUDING THE CITY OF...EMPORIA 400 AM CST THU JAN 31 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL OVERSPREAD EAST CENTRAL KANSAS THROUGH THE MORNING. HOWEVER SNOW AMOUNTS FORM THE STORM DO NOT APPEAR TO BE AS HIGH AS EARLIER FORECASTS HAD. ADDITIONALLY WINDS ARE NOT EXPECTED TO BE AS STRONG. THEREFORE THE WINTER STORM WARNING HAS BEEN DOWNGRADED TO THE SNOW ADVISORY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE BY SUNSET TODAY. WINDS AROUND 15 MPH COULD STILL CAUSE SOME DRIFTING OF SNOW WITH VISIBILITIES REDUCED TO A FEW MILES. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ040-055-056-058-059-311800- /O.CAN.KTOP.WS.W.0001.080131T1200Z-080201T0000Z/ /O.NEW.KTOP.SN.Y.0002.080131T1200Z-080201T0000Z/ DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...OTTAWA 400 AM CST THU JAN 31 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL OVERSPREAD EAST CENTRAL KANSAS THROUGH THE MORNING. HOWEVER SNOW AMOUNTS FORM THE STORM DO NOT APPEAR TO BE AS HIGH AS EARLIER FORECASTS HAD. ADDITIONALLY WINDS ARE NOT EXPECTED TO BE AS STRONG. THEREFORE THE WINTER STORM WARNING HAS BEEN DOWNGRADED TO THE SNOW ADVISORY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE BY SUNSET TODAY. WINDS AROUND 15 MPH COULD STILL CAUSE SOME DRIFTING OF SNOW WITH VISIBILITIES REDUCED TO A FEW MILES. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ026-038-039-311800- /O.CAN.KTOP.SB.Y.0001.080131T1200Z-080201T0000Z/ /O.NEW.KTOP.SN.Y.0002.080131T1200Z-080201T0000Z/ JEFFERSON-WABAUNSEE-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 400 AM CST THU JAN 31 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. SNOW WILL OVERSPREAD EAST CENTRAL AND NORTHEAST KANSAS THROUGH THE MORNING. HOWEVER WINDS ARE NOT EXPECTED TO BE AS STRONG AS EARLIER FORECAST HAD. THEREFORE THE BLOWING AND DRIFTING OF SNOW IS NOT EXPECTED TO BE AS SIGNIFICANT. SNOW ACCUMULATIONS OF AROUND 3 INCHES WILL BE POSSIBLE BY SUNSET TODAY. WINDS AROUND 15 MPH COULD STILL CAUSE SOME DRIFTING OF SNOW WITH VISIBILITIES REDUCED TO A FEW MILES. ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ011-012-022>024-311100- /O.CAN.KTOP.SB.Y.0001.080131T1200Z-080201T0000Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN 400 AM CST THU JAN 31 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. SNOW ACCUMULATIONS ARE NOT EXPECTED TO BE AS HIGH AS EARLIER FORECASTS HAD. THEREFORE THE ADVISORY HAS BEEN CANCELED. SNOW IS STILL LIKELY ACROSS THE AREA...HOWEVER AMOUNTS SHOULD BE ONLY AROUND AN INCH. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND TAKE PRECAUTIONS IF PLANNING TO TRAVEL. $$ KSZ035>037-311800- /O.CON.KTOP.SB.Y.0001.000000T0000Z-080201T0000Z/ DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY 400 AM CST THU JAN 31 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL OVERSPREAD THE AREA THROUGH THE MORNING. ACCUMULATIONS OF 2 TO 3 INCHES IS POSSIBLE BY LATE AFTERNOON. ADDITIONALLY NORTH WINDS OF AROUND 15 MPH WITH GUSTS TO AROUND 25 MPH WILL CAUSE VISIBILITIES TO BE REDUCED TO AROUND ONE HALF MILE AT TIMES AND CAUSE SOME DRIFTING OF THE SNOW. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. $$ WOLTERS
3 follow-up statements
000 WWUS43 KTOP 311755 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1155 AM CST THU JAN 31 2008 ...LIGHT TO MODERATE SNOW CONTINUES THIS AFTERNOON... .AN UPPER LEVEL STORM SYSTEM WILL BRING A BAND OF LIGHT TO MODERATE SNOW TO PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON. KSZ035>037-010000- /O.CON.KTOP.SB.Y.0001.000000T0000Z-080201T0000Z/ DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY 1155 AM CST THU JAN 31 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE ACROSS THE AREA...WITH ACCUMULATIONS OF ONE TO THREE INCHES POSSIBLE BY LATE AFTERNOON. NORTH WINDS AROUND 15 MPH WITH GUSTS NEAR 25 MPH WILL CAUSE VISIBILITIES TO BE REDUCED TO AROUND ONE HALF MILE AT TIMES... AND CAUSE SOME BLOWING AND DRIFTING OF THE SNOW. ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHT...GROUND TEMPERATURES ARE ALREADY AT OR BELOW FREEZING...AND WILL THEREFORE CREATE SLICK CONDITIONS QUICKLY AS THE SNOW FALLS. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. $$ KSZ026-038>040-054>056-058-059-010000- /O.CON.KTOP.SN.Y.0002.000000T0000Z-080201T0000Z/ JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1155 AM CST THU JAN 31 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 70 THIS AFTERNOON. AMOUNTS WILL RUN FROM AROUND AN INCH NEAR THE INTERSTATE...WITH UP TO 3 INCHES SOUTH OF INTERSTATE 35. WINDS AROUND 15 MPH COULD STILL CAUSE SOME DRIFTING OF SNOW WITH VISIBILITIES REDUCED TO A FEW MILES. ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHT...GROUND TEMPERATURES ARE ALREADY AT OR BELOW FREEZING...AND WILL THEREFORE CREATE SLICK CONDITIONS QUICKLY AS THE SNOW FALLS. $$
000 WWUS43 KTOP 312013 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 213 PM CST THU JAN 31 2008 ...LIGHT SNOW CONTINUES THIS AFTERNOON... .LIGHT SNOW WILL CONTINUE THIS AFTERNOON ACROSS PORTIONS OF EAST CENTRAL KANSAS...MAINLY ALONG AND SOUTHEAST OF INTERSTATE 35. KSZ035>037-312115- /O.CAN.KTOP.SB.Y.0001.000000T0000Z-080201T0000Z/ DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY 213 PM CST THU JAN 31 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE SNOW AND BLOWING SNOW ADVISORY. LIGHT SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON...HOWEVER ACCUMULATION IS NOT ANTICIPATED. $$ KSZ026-038>040-054-055-312115- /O.CAN.KTOP.SN.Y.0002.000000T0000Z-080201T0000Z/ JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA 213 PM CST THU JAN 31 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE SNOW ADVISORY. LIGHT SNOW SHOWERS WILL CONTINUE THIS AFTERNOON...HOWEVER SIGNIFICANT ACCUMULATION IS NOT ANTICIPATED. $$ KSZ056-058-059-010000- /O.CON.KTOP.SN.Y.0002.000000T0000Z-080201T0000Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 213 PM CST THU JAN 31 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 35 THIS AFTERNOON. AMOUNTS WILL RUN FROM AROUND AN INCH NEAR THE INTERSTATE...WITH UP TO 3 INCHES SOUTH OF INTERSTATE 35. WINDS AROUND 15 MPH COULD STILL CAUSE SOME DRIFTING OF SNOW WITH VISIBILITIES REDUCED TO A FEW MILES. ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHT...GROUND TEMPERATURES ARE ALREADY AT OR BELOW FREEZING...AND WILL THEREFORE CREATE SLICK CONDITIONS QUICKLY AS THE SNOW FALLS. $$
000 WWUS43 KTOP 312127 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 327 PM CST THU JAN 31 2008 KSZ056-058-059-312230- /O.CAN.KTOP.SN.Y.0002.000000T0000Z-080201T0000Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 327 PM CST THU JAN 31 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW ADVISORY. REPORTS FROM EAST CENTRAL KANSAS INDICATE THAT WHILE LIGHT SNOW SHOWERS CONTINUE...ACCUMULATIONS ARE LIGHT. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Jan 31, 3:37 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 31, 3:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 337 AM CST THU JAN 31 2008 .DISCUSSION... 09Z WATER VAPOR IMAGERY SHOWS UPPER LEVEL WAVE BEGINNING TO CLOSE OFF OVER THE OK/TX PANHANDLES. 700 MB PROFILERS SHOW WINDS BACK ACROSS NORTHERN OK AND IN RESPONSE TO THIS BACKING...SNOW HAS STARTED TO BECOME MORE WIDESPREAD ACROSS SOUTHEASTERN KS...WITH A BAND OF SNOW SETTING UP FROM NEAR MEDICINE LODGE TO EMP. SFC OBS SHOW A LOW NEAR WICHITA FALLS TX WITH EASTERLY FLOW AT THE SFC ACROSS THE FORECAST AREA. THESE EASTERLY WINDS ARE BRINGING DRYER AIR FROM MO INTO EASTERN KS. MODEL TRENDS OVER THE LAST COUPLE RUNS HAVE BEEN TO TAKE THE STORM TRACK SLIGHT SOUTH. THIS COUPLED WITH A LITTLE DRYER AIR IN PLACE OVER EASTERN KS HAVE LED THE MODELS TO BACK OFF ON SNOW AMOUNTS. THE GFS HAS BEEN THE MORE BULLISH OF THE MODELS AND EVEN IT IS SHOWING ACCUMULATIONS AROUND 4 INCHES OVER EAST CENTRAL KS. EXPECT THE MAIN CAUSE OF THE SNOW TO BE MID LEVEL FRONTOGENESIS AND THE DEFORMATION ZONE. THE GFS SHOWS THIS SHIFTING TO THE EAST FAIRLY EARLY IN THE AFTERNOON TODAY. SO WITH A LITTLE DRYER AIR IN PLACE AND A SLOWER ONSET OF THE SNOW THAN EARLIER EXPECTED...HAVE DECREASED FORECAST SNOW AMOUNTS. THINK AROUND 4 INCHES WILL FALL OVER EAST CENTRAL KS WITH AROUND 2 INCHES JUST NORTHWEST OF THE TURNPIKE. BECAUSE OF THIS WILL DOWNGRADE THE WINTER STORM WARNING TO A SNOW ADVISORY. DECIDED TO GO WITH A SNOW ADVISORY FOR MOST OF THE FORECAST AREA BECAUSE THE PRESSURE GRADIENT DOES NOT APPEAR TO BE STRONG ENOUGH FOR SUSTAINED WINDS OF 25 MPH. THE STRONGER CORE OF LOW LEVEL WINDS LOOKS TO STAY MAINLY ACROSS WESTERN KS. WILL KEEP THE BLOWING SNOW ADVISORY IN TACT FOR DICKINSON...GEARY AND MORRIS...BUT THINK WINDS WILL BE LIGHTER FURTHER EAST. WILL ALSO TRIM BACK THE ADVISORY TO BASICALLY SOUTH OF I-70...EXPECTING SNOW AMOUNTS TO THE NORTH REMAINING AROUND AN INCH OR LESS. EXPECT FOR SOME LINGERING SNOW ACROSS FAR EASTERN KS...ANTICIPATE DRY CONDITIONS WITH CLEARING SKIES FOR TONIGHT. WITH A WEAK RIDGE AXIS MOVING ACROSS CAUSING WINDS TO BECOME LIGHT AND VARIABLE... CONTINUED TO GO BELOW GUIDANCE FOR LOWS TONIGHT. FOR FRIDAY AND SATURDAY...MODELS STILL SHOW LOW AMPLITUDE WAVES MOVING THROUGH THE WESTERLIES. THERE REALLY IS NOT MUCH MOISTURE ADVECTION ASSOCIATED WITH THESE FEATURES...SO KEPT FORECAST DRY THINKING THERE WOULD BE TO MUCH DRY AIR IN PLACE FOR PRECIP TO FORM. WITH DECENT WAA AND LESS SNOW...HAVE INCREASED HIGHS INTO THE MID 40S ACROSS NORTH CENTRAL KS FOR FRIDAY WITH MID 30S EXPECTED OVER EAST CENTRAL KS DUE TO SOME SNOW. MODELS CONTINUE TO INDICATE BETTER MOISTURE ADVECTION SUNDAY AS THE SYNOPTIC PATTERN BECOMES MORE AMPLIFIED. FORECAST HAS THIS ACCOUNTED FOR AND MAINTAINED SLIGHT CHANCE FOR RAIN DURING THE DAY SUNDAY. FORECAST BECOMES LESS CERTAIN INTO NEXT WEEK AS MODELS KEEP UPPER TROUGH JUST TO THE WEST THROUGH MONDAY NIGHT...BUT PUSH DRY AIR THROUGH THE CENTRAL PLAINS. LOW POPS SEEM REASONABLE AND DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND SATURDAY. && WOLTERS .AVIATION... DRY LO LVL AIR CONTS TO KEEP PRECIP AND ASSOCIATED LOWER FLIGHT CATS TO THE SOUTH OF THE TAF SITES. LATEST DETERMINISTIC MODELS INDC THOUGH THAT MID LVL FRONTOGENESIS WL BECOME BETTER ORGANIZED LATER THIS MRNG WITH LIGHT PRECIP DVLPNG AT KTOP/KFOE ARND 12Z AND AT KMHK BY 15Z. PERSISTENT FETCH OF LO LVL DRY AIR FM THE NORTH WL KEEP CEILINGS AND VISBY IN THE MVFR RANGE AT MOST TIMES WITH A SHORT PERIOD OF IFR POSSIBLE. THIS IS THE MOST LIKELY NEAR OR SHORTLY AFTER 18Z. PRECIP SHLD END BY 21Z AT KMHK AND BY 00Z KTOP/KFOE. MAY HAVE TO WATCH FOR SOME VISBY RESTRICTIONS TOWARD 12Z ON FRI WITH INCREASED BOUNDARY LAYER MOISTURE IN PLACE AND SFC RIDGE SLIDING OVR THE TAF SITES. OTHERWISE VFR CONDS EXPECTED AFTR 06Z FRI. && BOUSTEAD .TOP WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6AM TO 6PM FOR KSZ026-038<040-054<056-058-059. SNOW AND BLOWING SNOW ADVISORY UNTIL 6PM FOR KSZ035<037. &&
Hazardous weather outlook, Jan 30, 3:55 PM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CST WED JAN 30 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-311115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 355 PM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SNOW WILL DEVELOP ACROSS CENTRAL KANSAS TONIGHT AND MOVE EAST INTO EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WARNING HAS BEEN ISSUED BEGINNING AFTER MIDNIGHT TONIGHT AND CONTINUING THROUGH THURSDAY FOR PARTS OF EAST CENTRAL KANSAS. HEAVY SNOW WILL COMBINE WITH INCREASING WINDS TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES. SNOWFALL IN THIS AREA SHOULD START BETWEEN MIDNIGHT AND 6 AM...AND BE ONGOING AT SUNRISE. THE SNOW COULD BE HEAVY AT TIMES WITH ACCUMULATIONS OF 5 TO 7 INCHES OVER PARTS OF EAST CENTRAL KANSAS BY LATE AFTERNOON THURSDAY. TO THE NORTHWEST OF THIS WATCH...A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT AND THURSDAY. SNOW ACCUMULATIONS ARE ANTICIPATED TO BE LOWER IN THESE AREAS WITH 2 TO 5 INCHES POSSIBLE. HOWEVER NORTH WINDS GUSTING UP TO 30 MPH WILL CAUSE DRIFTING OF SNOW AND PERIODS WHEN VISIBILITIES COULD BE A QUARTER OF A MILE. THE SNOWFALL SHOULD TAPER OFF DURING THE AFTERNOON AND FOR THE MOST PART BE OVER BY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. GDP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.